Jan 10, 2002
i am an occupational needle stick from a known hiv patient. me meds consisted of indavir, azt, and 3tc. it has been 11 months since i stopped the prophy, yet i an still anemic and my lipids are elevated. the infectious disease doctor, thinks the azt caused my lipids to elevate. what is your opion, since i am 11 months post prophy? thankyou for your time. msg
| Response from Dr. Henry
AZT use has been associated with anemia but usually reverses once stopped. Crixivan can increase the lipid levels quickly but that usually reverses once stopped. If I understand your question you took those meds for a month after an needlestick exposure. It would be highly unusual for lab abnormalities to persist 11 months out. It is possible that the Crixivan might have uncovered some genetic predisposition to high lipids but that seems like a long shot. I doubt the abnormalities you know have are related to your brief time on HIV meds. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Skin A Symptom Of AIDS?
- Itchy Rash Worried It Could Be HIV
- How Common Are Oral Warts?
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Sore Throat After Kissing Stripper Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.